MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id sfr-6-30 (d026266); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of intracranial thrombectomy for an internal carotid artery ischemic stroke.It was noted that the patient's vessel tortuosity was minimal.No iv tpa was contraindicated, and null number.The stroke onset to reperfusion time was unknown.The access vessel was the femoral artery, with 6mm diameter.It was reported that during the thrombectomy process, after the rebar microcatheter was in place, the surgeon was trying to deliver the thrombectomy solitaire fr stent, but the stent could not be pushed out of the catheter.After repeated attempts, it still could not be pushed out.They replaced it with another product and completed the surgery.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported the patient was undergoing thrombectomy to treat an internal carotid artery (ica) occlusion.Patient's vessel tortuosity was moderate.The devices were prepared as indicated in the instructions for use (ifu).The resistance occurred in the middle segment of the rebar catheter.It was noted that continuous saline flush was administered and maintained per ifu.There was no kink of other damage observed to the catheter or solitaire.The tip of the solitaire sheath was secured in the hub of the microcatheter.The cause of the resistance was not determined.The patient did not have any symptoms complications associated with this event.The patient was discharged and experiencing normal recovery.Stroke onset to reperfusion time was 8 hours.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition: the rebar-18 micro catheter was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and outside its returned dispenser coil.The solitaire fr revascularization device used during the event was not returned for a nalysis.Visual inspection/damage location details: no damages or irregularities were found with the rebar-18 hub.The micro catheter body was found flattened, kinked, and stretched between ~129.0cm and ~158.6cm from the proximal end (figures d, e).The micro catheter was also found kinked at ~1.4cm from the distal end (figure f).No damages or irregularities were found with the distal tip or marker bands.Testing/analysis: the rebar-18 micro catheter total length was measured to be ~161.8cm and the usable length was measured to be ~155.3cm, which is within specification (specification: total (ref) = 159.5cm, usable = 153.0cm ± 2.5cm).An in-house 0.021¿ mandrel was inserted into the hub and became stuck at the proximal damaged location.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.The likely cause of the resistance is the rebar-18 micro catheter is not compatible for use with sfr-6-30 per instruction for use (minimum: 0.027¿).The rebar-18 micro catheter has an inner diameter of 0.021¿.Other possible contributors of failure are damaged catheter, patient vessel tortuosity, user does not maintain continuous flush, user does not maintain correct flush rate or rhv loose during delivery.The micro catheter was found kinked/flattened/stretched.Possible causes for catheter damage are patient vessel tortuosity, guidewire/delivery system removed aggressively, incompatible device used, catheter entrapment or user advances/retrieves the device against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22531867
Report Number2029214-2025-01620
Device Sequence Number12766768
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)260415(10)B718493
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2026
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB718493
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer07/15/2025
09/03/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/12/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age65 YR
Patient SexMale